Ask an expert
Question

19 Jul 2005

Ovarian Cysts appear after 6 weeks on new pill
I am 30 years old with no children yet. I was on Triphasil for 9 years with no problems (Just lost weight). Recently i changed to Mirelle (advice from GP to go onto weaker pill) and 6 weeks later was rushed into hospital where a laparoscopy revealed bilateral ovarian cysts (one fluid filled the other dermoid) the size of tennis balls! They operated and removed them both. I was advised to stop the pill after my operation, for a month. It has been 4 weeks since my op, (I am still off the pill as I have not yet come on) and during this time I have had much more discharge - I did not have so much while on triphasil - and as it was such a long time - I am not sure what is normal. It is quite a thick milky discarge, and on one occasion it was a clear jelly like substance (quite alot of it) with slightly red/brownish bits in it . Is this a normal discharge? Could this change be due to not being on the strong pill, or could it be related to the cysts and operation? Thanks for your time. :-)
Answer 478 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It sounds like a normal discharge for someone off the Pill. The reddish bits may be a slight period which is quite normal after an operation such as the one you had.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.